Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 27, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 17, 2011, 6:48 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 6:48 AM CDT (11:48 UTC)
- Expired
- Mar 17, 2011, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
351 WHUS73 KGRB 171148 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 648 AM CDT THU MAR 17 2011 ...GUSTY SOUTHWEST WINDS TODAY... .GUSTY SOUTHWEST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT TODAY. LMZ541>543-172000- /O.NEW.KGRB.SC.Y.0027.110317T1148Z-110318T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 648 AM CDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * SOUTHWEST WINDS 15 TO 25 KTS THROUGH THIS EVENING. * WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
869 WHUS73 KGRB 171516 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1016 AM CDT THU MAR 17 2011 ...GUSTY SOUTHWEST WINDS TODAY... .GUSTY SOUTHWEST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT TODAY. LMZ541>543-172330- /O.CON.KGRB.SC.Y.0027.000000T0000Z-110318T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1016 AM CDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * SOUTHWEST WINDS 15 TO 25 KTS THROUGH THIS EVENING. * WAVES BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
819 WHUS73 KGRB 172000 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT THU MAR 17 2011 ...GUSTY SOUTHWEST WINDS EARLY THIS EVENING... .GUSTY SOUTHWEST WINDS WILL PRODUCE WAVES HAZARDOUS TO SMALL CRAFT INTO THE EARLY EVENING. LMZ541>543-180000- /O.CON.KGRB.SC.Y.0027.000000T0000Z-110318T0000Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 300 PM CDT THU MAR 17 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * SOUTHWEST WINDS 15 TO 20 KTS WITH GUSTS TO 25 KTS THROUGH THE EARLY EVENING. * WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 3:25 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Mar 17, 3:25 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 325 AM CDT THU MAR 17 2011 .SHORT TERM...TODAY/TONIGHT/FRIDAY. PRECIP POTENTIAL TODAY INTO THIS EVENING THE MAIN FOCUS DURING THIS PERIOD. INITIALIZATION OF GROUND TRUTH PRECIP WITH MODEL RUNS THIS MORNING INDICATE THE DRIER NAM AND ECMWF ARE PERFORMING A LITTLE BETTER AT THE ONSET. PCPN OVER THE NORTHERN PLAINS MAINLY POST FRONTAL EARLY THIS MORNING. GFS SPREADS RAIN OVER NORTHERN WISCONSIN EARLY THIS MORNING BUT SO FAR MID LEVEL CLOUDS WERE DEVELOPING IN THIS REGION. ALL MODELS DO DEVELOP MORE OF A FRONTAL TYPE PCPN LATE THIS MORNING AND ESPECIALLY INTO THE AFTERNOON HOURS WITH THE BEST PERIOD OF ISENT LIFT. WILL HAVE EITHER A CHANCE OR SCATTERED WORDING THIS AFTERNOON WITH THE SCATTERED SHOWER MENTION WITH THE HIGHER POPS OVER NORTHEAST WISCONSIN. OVERALL PROBLEM IS THE SLOW START OF SATURATION WITHIN THE BROAD UPPER RIDGE AND DRY FEED OF AIR FROM THE SOUTH OR DOWNSTREAM. BUT EXPECT SHOWER ACTIVITY TO PICK UP TODAY AS SURFACE DEWPOINTS CLIMB INTO THE 40S OVER THE SOUTHEAST HALF OF THE FORECAST AREA. MID LEVEL FORCING IN THE NEARLY ZONAL FLOW ALREADY PROGGED TO DEPART EASTERN WISCONSIN EARLY THIS AFTERNOON AND AHEAD OF THE FRONT. BEST LIFT FROM THE UPPER JET ALSO WELL NORTH OF THE AREA. DOES NOT SUPPORT MUCH RAIN AT THIS TIME. SURFACE FRONT PROGGED TO DEPART TO THE EAST QUICKLY THIS EVENING WITH A LAGGING SURFACE TROUGH EXTENDING OVER THE NORTHERN GREAT LAKES REGION TONIGHT. WEAK HIGH PRESSURE DRIFTS TOWARD THE AREA FRIDAY BUT PLENTY OF CLOUDS UPSTREAM OR AREAS WEST FOR THIS PERIOD WHILE A WEAK FRONTAL SYSTEM PASSES TO THE SOUTH. WILL NEED TO ADJUST TEMPS A BIT THIS MORNING...STILL SOME 50S OVER SOUTHWEST WISCONSIN IN THE STRONGER WAA SECTOR AND EITHER RISING OR HOLD STEADY. WITH LACK OF CLOUDS AND FOG THIS MORNING AND WARM START...MAY NEED TO CONSIDER A 60 HERE OR THERE OVER EAST CENTRAL WISCONSIN TODAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY UPPER TROUGH EXPECTED TO DIG ACROSS THE SOUTHWESTERN UNITED STATES OVER THE WEEKEND WHILE RIDGE BUILDS ACROSS THE SOUTHEAST UNITED STATES. THE GFS/ECMWF ALSO DEPICTED RIDGE AXIS ACROSS CENTRAL CANADA THAT COULD BECOME A PLAYER FOR THE SYSTEM NEXT WEEK. LATEST MODEL TRENDS HAVE TURNED COLDER FOR THE MIDDLE OF NEXT WEEK WHICH WOULD MEAN THE POSSIBILITY OF MORE SNOW THAN RAIN FOR THE SYSTEM THAT WILL AFFECT THE AREA TUESDAY INTO WEDNESDAY. TRANQUIL WEATHER PATTERN EXPECTED FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE SLIDES EAST OF THE AREA ON SATURDAY. LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE PLAINS ON SATURDAY NIGHT. THIS FEATURE WILL BRING INCREASING MID AND HIGH CLOUDINESS TO THE REGION. THE PRECIPITATION WILL STAY SOUTH AND WEST OF THE AREA DUE TO VERY DRY AIR MASS IN PLACE ACROSS THE REGION. ON SUNDAY...THERE IS SOME CONCERN THAT INCREASING DRY SOUTHEAST FLOW COULD HOLD OFF PRECIPITATION ACROSS THE FAR EAST THROUGH MUCH OF THE DAY. PREVIOUS FORECAST HAD A GOOD HANDLE AND CONTINUED THE POP TRENDS. DID INCREASE THEM SOME ACROSS THE SOUTHWEST PORTION OF THE FORECAST AREA. ALSO WENT WITH A MIX ACROSS THE FAR NORTH SUNDAY AND SUNDAY NIGHT DUE TO 850MB TEMPERATURES NEAR 0 C AND THE POTENTIAL FOR SOME EVAPORATIVE COOLING AT THE ONSET OF PRECIPITATION. ANY MIX WOULD CHANGE OVER TO RAIN BY MIDNIGHT ACROSS THE FAR NORTHEAST PORTION OF THE FORECAST AREA. CONTINUED HIGH CHANCES FOR PRECIPITATION SUNDAY NIGHT. THERE IS SOME QUESTIONS TO HOW MUCH RAIN WILL FALL ACROSS THE REGION. THIS WILL BE CRITICAL AS SOME RIVERS WILL SEE RISES DUE TO SNOW MELT AND THE POSSIBILITY OF ICE JAMS. A FEW OF THE MODELS WANT TO SPLIT OFF THE HEAVIER PRECIPITATION TO THE NORTH AND SOUTH OF THE FORECAST AREA WITH TWO DISTINCT FEATURES FOR THE FOCUS OF THE HEAVIER QPF AREAS. SEVERAL OTHER MODELS DEPICT A QUARTER TO HALF INCH OF PRECIPITATION ACROSS THE AREA. WITH THIS FEATURE STILL SEVERAL DAYS OUT...HARD TO SAY WHICH MODEL WAS RIGHT. SOMETHING TO WATCH OVER THE NEXT SEVERAL DAYS. ANY LINGERING PRECIPITATION SHOULD END MONDAY MORNING AS SYSTEM MOVES EAST OF THE AREA. IT SHOULD BE QUIET MONDAY NIGHT AS MAIN SYSTEM IS EXPECTED TO APPROACH THE AREA ON TUESDAY. AGAIN...GFS AND ECMWF DIFFER ON HOW QUICK PRECIPITATION RETURNS TO THE AREA AHEAD OF THIS SYSTEM. AS STATED EARLIER IN THE DISCUSSION...00Z MODELS TONIGHT HAVE TRENDED COLDER WITH SYSTEM. HAVE INCLUDED SNOW TUESDAY AND WENT ALL SNOW TUESDAY NIGHT WITH NORTHEAST FLOW OFF COLD CANADIAN HIGH. 850MB TEMPS AND LOW LEVEL THICKNESS VALUES SUPPORTIVE OF ALL SNOW. IF THE PRECIPITATION WAS ALL SNOW...IT APPEARS THAT IT WOULD BE AN ADVISORY TYPE SNOWFALL AT THE MOMENT. SEVERAL FACTORS ON THE MODEL RUNS TONIGHT WOULD SUGGEST THAT THIS WOULD NOT BE A VERY HEAVY SNOW. WEAKENING LOW IS EXPECTED TO MOVE ACROSS CENTRAL ILLINOIS INTO INDIANA... DRY AIR WORKING IN FROM THE CANADIAN HIGH COULD SUPPRESS PRECIPITATION AMOUNTS AND CONVERGENT FLOW ALOFT NOT SUPPORTIVE OF UPWARD LIFT. AGAIN...THIS FEATURE IS STILL NEARLY A WEEK AWAY...THEREFORE THINGS COULD CHANGE SIGNIFICANTLY. STAY TUNED! && .AVIATION...VFR CONDITIONS EXPECTED FOR THE MORNING HOURS THEN EXPECT MAINLY MVFR CIGS WITH SCATTERED SHOWERS TO WORK INTO THE AREA THIS AFTERNOON AND EARLY EVENING. EXPECT A RETURN TO VFR CONDITION TONIGHT AFTER THE FROPA. && .HYDROLOGY...LATEST RIVER FORECASTS HAVE TRENDED TO A LOWER CREST AND JUST BELOW FLOOD STAGE FOR LATE IN THE WEEK FOR THE YELLOW RIVER IN WOOD COUNTY. OTHERWISE EXPECT TO SEE SOME RISES TO AT LEAST BANKFULL LEVELS THE NEXT FEW DAYS FOR SOME RIVERS OVER CENTRAL AND EAST CENTRAL WISCONSIN. LACK OF RAIN DURING THE SNOWMELT THIS WEEK HAS KEPT THE RIVER FLOODING IN CHECK SO FAR. STILL THE POTENTIAL OF ICE JAMS DURING BREAK UP OF RIVERS. SINCE A FEW RIVERS COULD STILL REACH NEAR FLOODSTAGE BY THIS WEEKEND...WILL ISSUE AN ESF THIS MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG
Hazardous weather outlook, Mar 17, 6:01 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 601 AM CDT THU MAR 17 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 601 AM CDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MILD TEMPERATURES DURING THE WEEK HAVE MELTED A GOOD PORTION OF THE SNOW PACK OVER EAST CENTRAL AND CENTRAL WISCONSIN. RUNOFF WILL WORK INTO AREA RIVERS LATE THIS WEEK AND INTO THE WEEKEND. AS A RESULT...RIVERS...STREAMS AND TRIBUTARIES WILL RISE AND SOME MAY APPROACH FLOOD STAGE THIS WEEKEND. ICE JAMS MAY ALSO OCCUR DURING BREAKUP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-181115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 601 AM CDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TH/RE
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.